depo-provera

I get a Depo shot every three months. I just lost my health insurance and cant afford the Depo shot from the pharmacy. How much would you guys charge to get it?

Question:  I get a Depo shot every three months. I just lost my health insurance and cant afford the Depo shot from the pharmacy. How much would you guys charge to get it?

Answer:  Our clinic works on a sliding fee scale which means that the patient’s income determines how much the bill will be for services.  This can range from 0% to 100% so it is helpful to bring proof of income to each appointment.  However, no one is turned away due to inability to pay.  For more information and to schedule an appointment, please call 440-352-0608 for Painesville, or 440-992-5953 for Ashtabula.

I have preventing pregnancy by using the Depo shot but I am now ready to get pregnant. Is there any way to speed up when I ovulate?

Question:  I’ve been getting the depo and me and my fiancé have been trying to get a little one … I was up in February to get my next shot and we’ve been trying …. is there any pills or shot I can get to make me ovulate or start to receive faster?

Answer:   Depo-Provera prevents pregnancy three ways: delays ovulation, thickens cervical mucous and thins uterine lining.  Although Depo-Provera requires an injection every three months, it can take several months up to two years for all of the hormone to leave a woman’s bloodstream, allowing her menstrual cycle to become more regular.  While you are unable to impact the timing of when your ovulation will return, it would be helpful to track your fertility.  You can use cycle beads, keep track on a calendar or keep a journal of when your period starts, how long it lasts and how many days until you start your period the next month.  A regular menstrual cycle is 26-32 days long, or 26-32 days between the start of your period one month to the next.

 

Is it normal to experience acne breakouts when using Depo-Provera (the shot)?

Question: I recently changed birth control methods from the pill to the depo shot, and suddenly I’m breaking out everywhere. I’ve rarely had acne all my life- usually only around the time of my period- but it has gotten really bad since receiving the shot. Is this normal? Is there a way to reduce the chance of this happening or a way to control it?

Answer:  Changes in acne is a common side effect of most hormonal birth control. If you are unhappy with the side effects of Depo-Provera, you have a few options:

  • Give it time.  Mild side effects often lessen or go away three to four months after starting or changing your contraceptive
  • Make changes in diet or facial cleanser
  • Consult a Dermatologist

If you have additional questions or would like to discuss other birth control options, please call 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula).

What are the side effects of Depo-Provera (the shot)?

Question: I am thinking about getting the shot since I think it’s easier than taking the pill every day cause I’ve taken the pill for years but sometimes forget. Is there any side effects to getting the shot?

Answer: All hormonal contraceptives have advantages and disadvantages.   Specific to the shot (Depo-Provera):

Advantages:

  • Each shot provides 12 weeks of pregnancy protection
  • Private
  • Helps prevent cancer of the lining of the uterus
  • Can be used while breastfeeding

Disadvantages:

  • May cause changes in period (spotting, no periods, or heavier periods)
  • Change in weight
  • Bone mineral density decrease
  • Does not protect against STIs/HIV

Please call the Painesville clinic (352-0608) or the Ashtabula clinic (992-5953) for any questions or to schedule an appointment.

 

I am experience irregular periods while using Depo-Provera

Question: I have been on depo for about 12 years.  I got a shot on Wednesday, may 11, and suddenly had a period start on Saturday.  I was due for the shot starting may 9, was the earliest possible date. I had spotting before, but nothing like this.  It is starting to taper off now.  My questions are:  in between getting the shot and the period, my husband and I had sex.  I am wondering if I have anything to worry about as far as possible pregnancy.   Also, since I had a period after the shot, am I still protected for three months?  I am interested in switching methods, as I have been gaining weight steadily the last few years on the shot.  How long after the injection can I switch methods?  Thanks so much for your time in answering my questions.

Answer:  Irregular menstrual cycle and changes in weight are side effects of using Depo-Provera.  If you received your injection on time (within 12-13 weeks of your last injection), you would be at low risk for an unintended pregnancy until you are due for your next injection.  However, because abstaining from sex is the only 100% way to avoid pregnancy and disease, I would encourage you to take pregnancy test if you are concerned.  If you are interested in getting tested for pregnancy or discussing other contraceptive options, please call 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula) to schedule an appointment.

Archives
Categories